MAUDE Adverse Event Report: COVIDIEN PORT GIENTRI 18FR SALEM SUMP; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION

COVIDIEN PORT GIENTRI 18FR SALEM SUMP; TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Model Number 7771810
Medical Device Problem Codes Crack (1135); Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The complainant indicated that the device will not be returned for evaluation; therefore, a failure analysis is not available, and we are not able to determine the relationship between this device and the cause for this event.As part of our manufacturing process, all device history records are reviewed and approved by quality, prior to release of product.If additional information or the sample is received, the investigation will be reopened and responded to accordingly.
 
Event or Problem Description
The customer reported the 18 fr stomach tubes are cracked/split at the end creating leaking tubes on the patients.
 
Additional Manufacturer Narrative
A device history record review was not possible because the lot number provided by the customer is not a valid lot number.The reported lot belongs to the subassembly of the device.Six photos were submitted for evaluation.There was one unused component corresponding to component 48032 with lot number 2027204264s and three empty packages labeled with lot number 2023806764s.The visual inspection was carried out according to procedure.Additionally, a functional test was carried out according to product specifications; when performing the leak test, it was observed that the connector that is attached to the salem tube was detached, which caused the leak.The reported condition is confirmed.The possible root cause was an improvement for the adhesive placement of the adapter.In order to mitigate the risk of detachment/leak the solvent application method was modified to include a specification that assures protruding tips of tube must be covered with solvent for better adherence.Pressure between both components and drying time was increased.Process and visual aids were added to update the application method and personnel were notified of the reported condition and the changes to be implemented.

Brand Name
PORT GIENTRI 18FR SALEM SUMP
Common Device Name
TUBE, DOUBLE LUMEN FOR INTESTINAL DECOMPRESSION AND/OR INTUBATION
Manufacturer (Section D)
COVIDIEN
calle 9 sur no. 125 cuidad ind
tijuana 22500
MX  22500
MDR Report Key12280979
Report Number9612030-2021-03018
Device Sequence Number17081641
Product Code FEG
UDI-Device Identifier10884521004566
UDI-Public10884521004566
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number7771810
Device Catalogue Number7771810
Device Lot Number2027204264S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/29/2021
Supplement Date Received by Manufacturer07/29/2021
Initial Report FDA Received Date08/05/2021
Supplement Report FDA Received Date09/30/2021
Patient Sequence Number1